Jump to content

Recommended Posts

 

Can Lexapro cause weight gain over 2 weeks at 10 mg? Will this weight gain stop or just get worse?

I have been darkly obsessed with my recent 7 lb weight gain. I attribute it to the Lexapro. This all began when I started Lex.

I start 20 mg Lex tomorrow (2 weeks on it). I don’t feel any improvement and I’m wondering if I continue with this trial or just go off AD’s in general or try a different one? I don’t want to get depressed or more anxious though. I see my NP soon. Help? @Iceberg @browri anybody? Thank you!!!!!

Link to comment
Share on other sites

8 hours ago, Wonderful.Cheese said:

 

Can Lexapro cause weight gain over 2 weeks at 10 mg? Will this weight gain stop or just get worse?

I have been darkly obsessed with my recent 7 lb weight gain. I attribute it to the Lexapro. This all began when I started Lex.

I start 20 mg Lex tomorrow (2 weeks on it). I don’t feel any improvement and I’m wondering if I continue with this trial or just go off AD’s in general or try a different one? I don’t want to get depressed or more anxious though. I see my NP soon. Help? @Iceberg @browri anybody? Thank you!!!!!

When I was on Lexapro, it was weight neutral for me, but some people do gain weight on it.

Usually, if weight gain happens with Lexapro, it's not a huge weight gain.....Lexapro can increase appetite in some, but I didn't experience that.....Have you noticed any increase in appetite since you started it?

If you've only been on it for 2 weeks, I would suggest giving it a little more time before making a judgement on how well it works for you.....I would say maybe give it at least another month or so, IMO.

Just my 2 cents.

  • Like 1
Link to comment
Share on other sites

  • 2 weeks later...

Hey, @Wonderful.Cheese!

Being an SSRI, Lexapro can certainly cause weight-gain. When compared to its predecessor, Celexa, Lexapro generally causes less weight gain because it is less of an anti-histamine and thus can be less sedating and less likely to promote the appetite.

However, SSRI's in tandem with AAPs like Zyprexa, Abilify, and Rexulti could certainly work together to create that "perfect storm" so to speak. So in other words, its really the AAPs fault but could happen with any antidepressant, not just Lexapro.

I would recommend just watching your appetite carefully while on a combo of SSRI/SNRI+AAP. Keeping your appetite in check is half the battle. Doing so won't stave off all the weight gain, but it's the one thing you can do to prevent at least some of it without switching to a different medication that might not work as well. When I was taking Lexapro, I was medicated differently and I don't recall a significant amount of weight gain. Some, yes, but not significant.

  • Like 2
Link to comment
Share on other sites

 Share

×
×
  • Create New...